MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572280
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable investigation finding of stent partially deployed.Block h11: an epic biliary stent and its delivery system was received for analysis.Visual inspection noticed the stent was returned partially deployed on the delivery system, that the safety lock was not present, and that the sheath was kinked.Functional inspection was performed.A 0.035 guidewire was advanced and successfully loaded onto the device without any problems.No other issues were noted during analysis.Product analysis did not confirm the reported event of device difficult to advance guidewire, during functional inspection a guidewire was successfully loaded onto the device.The investigation concluded that the observed event of stent partially deployed most probably occurred due to the safety lock detaching from the device due to handling during preparation for the procedure.The stent cannot be deployed with the safety lock in place on the device.Premature removal of the safety lock would have led to accidental partial deployment of the stent.The additional observed event of sheath kinked was most likely caused by procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.
 
Event or Problem Description
It was reported to boston scientific corporation that an epic biliary stent was to be implanted in the common bile duct to treat a malignancy during an endoscopic retrograde cholangiopancreatography procedure (ercp) performed on (b)(6) 2025.During the procedure, the guidewire would not backload in the epic biliary device.Another device was used to complete the procedure.There were no patient complications reported as a result of this event.Note: this complaint has been deemed mdr reportable event based on the investigation result which revealed that the stent was partially deployed.

Brand Name
EPIC? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23536413
Report Number3005099803-2025-05954
Device Sequence Number10202550
Product Code FGE
UDI-Device Identifier08714729896906
UDI-Public(01)08714729896906(17)270108(10)35579728
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00572280
Device Catalogue NumberM00572280
Device Lot Number0035579728
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Initial Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age86 YR
Patient SexMale
Patient Weight73 KG